2 Dead, Dozens Hospitalized After Mass Drug Overdose Hits Georgia

2 Dead, Dozens Hospitalized After Mass Drug Overdose Hits Georgia

186
0
SHARE

State and local law enforcement in Georgia say they are investigating a new dangerous, potentially lethal drug. Dozens of patients have been hospitalized and at least four people are dead, according to law enforcement in Georgia.

Centerville, Perry, Macon Warner Robins and Albany, counties all have reports of medical issues from the drugs, but the drugs may be sold on the street in other areas of the state. Patients told medical officials they purchased yellow pills that they believed were Percocet.

Law enforcement says they have not identified the drug, but it is “extremely potent and has required massive doses of naloxone (Narcan) to counteract its effects.” Doctor are eagerly awaiting toxicology tests to find out what is in these pills that triggered this mass overdose.

“Difficulty breathing, slurred speech, most are coming through the ambulance,” Dr. Chris Hendry said. First responders say patients are unconscious or unresponsive and have difficulty breathing or have stopped breathing. A few patients are reported to have been placed on ventilators.

GBI updates on massive drug overdose

UPDATE: Doctors now say four deaths linked to dangerous street drug in Georgia; a dozen hospitalized: 2wsb.tv/2rQEF1w —MASS DRUG OVERDOSE: GBI gives update after 2 dead, dozens hospitalized in Georgia: 2wsb.tv/2rQEF1w

Posted by WSB-TV on Tuesday, June 6, 2017

Sources:
WSB, DW

 

LEAVE A REPLY